Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Bounds for entropy numbers for some critical operators


Author: M. A. Lifshits
Journal: Trans. Amer. Math. Soc. 364 (2012), 1797-1813
MSC (2010): Primary 47B06
DOI: https://doi.org/10.1090/S0002-9947-2011-05407-3
Published electronically: December 2, 2011
MathSciNet review: 2869192
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We provide upper bounds for entropy numbers for two types of operators: summation operators on binary trees and integral operators of Volterra type. Our efforts are concentrated on the critical cases where none of the known methods work. Therefore, we develop a method which seems to be completely new and probably merits further applications.


References [Enhancements On Off] (What's this?)

  • 1. S. Artstein, V.D. Milman, and S.Z. Szarek, Duality of metric entropy in Euclidean case.
    C. R. Acad. Sci. Paris, Sér. I. 337 (2003), 711-714. MR 2030407 (2004k:47038)
  • 2. S. Artstein, V.D. Milman, and S.Z. Szarek, Duality of metric entropy. Annals of Math. 159 (2004), 1313-1328. MR 2113023 (2005h:47037)
  • 3. F. Aurzada and M. Lifshits, Small deviation probability via chaining. Stoch. Proc. Appl. 118 (2008), 2344-2368. MR 2474354 (2010d:60060)
  • 4. B. Carl, I. Kyrezi, and A. Pajor, Metric entropy of convex hulls in Banach spaces. J. London Math. Soc. 60 (2000), 871-896. MR 1753820 (2001c:46019)
  • 5. B.Carl and A. Pajor, Gelfand numbers of operators with values in a Hilbert space. Invent. Math. 94 (1988), 479-504. MR 969241 (90d:46023)
  • 6. B. Carl and I. Stephani, Entropy, Compactness and Approximation of Operators. Cambridge University Press, Cambridge 1990. MR 1098497 (92e:47002)
  • 7. J. Creutzig and I. Steinwart, Metric entropy of convex hulls in type $ p$ spaces - the critical case. Proc. Amer. Math. Soc. 130 (2002), 733-743. MR 1866028 (2002h:46032)
  • 8. D.E. Edmunds and H. Triebel, Function Spaces, Entropy Numbers and Differential Operators. Cambridge University Press, Cambridge 1996. MR 1410258 (97h:46045)
  • 9. F. Gao, Metric entropy of convex hulls. Isr. J. Math. 123 (2001), 359-364. MR 1835305 (2002c:46044)
  • 10. M. Lacey, Private communication (2008).
  • 11. W.V. Li and W. Linde, Metric entropy of convex hulls in Hilbert spaces. Studia Math. 139 (2000), 29-45. MR 1763043 (2001h:60063)
  • 12. W. Linde, Nondeterminism of linear operators and lower entropy estimates. J. Fourier Anal. Appl. 14 (2008), 568-587. MR 2421577 (2010d:47024)
  • 13. C. Schütt, Entropy numbers of diagonal operators between symmetric Banach spaces. J. Approx. Theory 40 (1984), 121-128. MR 732693 (85e:47029)
  • 14. N. Tomczak-Jaegermann, Dualité des nombres d'entropie pour les opérateurs à valeurs dans un espace de Hilbert. C. R. Acad. Sci. Paris, Sér. I. 305 (1987), 299-301. MR 910364 (89c:47027)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 47B06

Retrieve articles in all journals with MSC (2010): 47B06


Additional Information

M. A. Lifshits
Affiliation: Department of Mathematics and Mechanics, St. Petersburg State University, St. Petersburg, Russia
Email: lifts@mail.rcom.ru

DOI: https://doi.org/10.1090/S0002-9947-2011-05407-3
Keywords: Entropy numbers, integral operators, operators on trees
Received by editor(s): April 20, 2010
Published electronically: December 2, 2011
Additional Notes: This work was supported by RFBR-DFG grant 09-01-91331 and by RFBR grant 09-01-12180-ofi_m.
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society